Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 40, NWS Pittsburgh, PA

May 3, 2011Coshocton County, Ohio

NWS Pittsburgh, PA issued this river flood warning at May 3, 2011, 9:59 PM EDT for Coshocton County, Ohio. It took effect at May 4, 2011, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 3, 2011, 9:59 PM EDT (01:59 UTC)
In effect from
May 4, 2011, 12:00 PM EDT
Expired
May 4, 2011, 11:02 AM EDT
In force
Issued by
NWS Pittsburgh, PA
Flood severity
Minor

County Coshocton County, OH

The radar

The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muskingum River below Coshocton (CSHO1). The gauge peaked at 14.78 ft at May 3, 2011, 11:00 PM EDT.

actionminormoderate1214161805/0405/05
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03140500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WGUS41 KPBZ 040159
FLWPBZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
959 PM EDT TUE MAY 3 2011

...THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO... 

  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY
 
.  BETWEEN 1.00 AND 1.50 INCHES OF RAIN FELL MONDAY NIGHT AND TUESDAY
ACROSS THE REGION. THIS SHOULD CAUSE MINOR FLOODING ON THE MUSKINGUM
RIVER AT COSHOCTON BEGINNING WEDNESDAY MORNING OR AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

OHC031-040959-
/O.NEW.KPBZ.FL.W.0040.110504T1200Z-110506T0000Z/
/CSHO1.1.ER.110504T1600Z.110505T0600Z.110505T1800Z.NO/
959 PM EDT TUE MAY 3 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MUSKINGUM RIVER AT COSHOCTON.
* FROM WEDNESDAY MORNING TO THURSDAY EVENING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  9:00 PM TUESDAY THE STAGE WAS 14.8 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 15.3 FEET BY EARLY THURSDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED AND WATER REACHES A 
  FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON AND ALONG COUNTY ROUTE 
  1A NORTH OF COSHOCTON.

$$
2 follow-up statements
903 
WGUS81 KPBZ 040730
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
330 AM EDT WED MAY 4 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...
 
  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY 
 
.RECENT HEAVY RAINFALL SHOULD CAUSE MINOR FLOODING ON THE MUSKINGUM
RIVER AT COSHOCTON LATER TODAY INTO THURSDAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

OHC031-041530-
/O.EXT.KPBZ.FL.W.0040.110504T1600Z-110506T0000Z/
/CSHO1.1.ER.110504T1600Z.110505T0600Z.110505T1800Z.NO/
330 AM EDT WED MAY 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE MUSKINGUM RIVER AT COSHOCTON.
* FROM THIS AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  3:00 AM WEDNESDAY THE STAGE WAS 14.8 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON, AND CREST
  NEAR 15.3 FEET LATE TONIGHT. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY THURSDAY AFTERNOON.
* IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED, AND WATER REACHES A 
  FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON, AND ALONG COUNTY 
  ROUTE 1A NORTH OF COSHOCTON.

$$
084 
WGUS81 KPBZ 041502
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
1102 AM EDT WED MAY 4 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...
 
  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY
 
.  THE FLOOD WARNING HAS BEEN CANCELLED AS RIVER LEVELS HAVE REMAINED
JUST BELOW THE 15.0 FOOT FLOOD STAGE. THE MUSKINGUM RIVER AT COSHOCTON 
CRESTED EARLIER THIS MORNING AT 14.8 FEET.

THE MUSKINGUM RIVER AT COSHOCTON IS FORECAST TO REMAIN JUST BELOW FLOOD 
STAGE THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

OHC031-041532-
/O.CAN.KPBZ.FL.W.0040.000000T0000Z-110506T0000Z/
/CSHO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1102 AM EDT WED MAY 4 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MUSKINGUM RIVER AT COSHOCTON.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL REMAIN BELOW FLOOD STAGE THROUGH THURSDAY. 
* IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED AND WATER REACHES A 
  FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON AND ALONG COUNTY ROUTE 
  1A NORTH OF COSHOCTON.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at May 3, 7:26 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 3, 7:26 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
726 PM EDT TUE MAY 3 2011

.SYNOPSIS...
SHOWERS WILL DIMINISH TONIGHT FOLLOWING PASSAGE OF A COLD FRONT
ACROSS THE RIDGES. UPPER LEVEL LOW PRESSURE CENTER WILL THEN
PRODUCE COLD TEMPERATURES AND SCATTERED SHOWERS WEDNESDAY. DRY
WEATHER MAY BE ANTICIPATED WITH THURSDAY HIGH PRESSURE.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
FRONT HAS CROSSED RIDGES AND AREA OF RAIN ON BACKSIDE OF PARENT LOW
WILL CONTINUE TO DIMINISH WEST TO EAST AS THE SYSTEM EXITS.
SCATTERED SHOWERS WILL RETURN ON WEDNESDAY AS UPPER LOW MOVES OVER
THE REGION AND DROPS CONVECTIVE THRESHOLDS.

THIS SYSTEM WILL HOLD WEDNESDAY TEMPERATURES WELL BELOW NORMAL.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
SURFACE RIDGE WILL MOVE INTO THE LOWER OHIO VALLEY WEDNESDAY NIGHT
WITH CLOUDS BREAKING. COULD BE FROST POTENTIAL WEDNESDAY NIGHT
BUT HOW MUCH CLOUDINESS REMAINS AND WHETHER WINDS CAN GO CALM WILL
BE LIMITING FACTOR. TEMPERATURES WILL REBOUND TOWARD NORMAL
THURSDAY WITH SUNSHINE AS RIDGE AXIS MOVES EAST. FOR FRIDAY NEXT
SYSTEMS APPROACHES FROM THE WESTERN GREAT LAKES WITH INCREASING
CLOUDS AND SHOWER CHANCES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THERE ARE SLIGHT MODEL DIFFERENCES FOR THE BEGINNING OF THE LONG
TERM PERIOD AS THE GFS IS MORE PROGRESSIVE WITH THE UPPER LEVEL
TROUGH MOVING OFF OF THE EAST COAST SATURDAY. THE 00Z ECMWF DIGS A
STRONGER SHORTWAVE THROUGH SATURDAY NIGHT WHILE THE GFS IS A LITTLE
WEAKER. AT THIS POINT HAVE GONE WITH CHANCE POPS WITH THE SHORTWAVE
THROUGH THE DAY ON SUNDAY. MODELS ARE BETTER IN AGREEMENT ON MONDAY
AS THE BOTH THE ECMWF AND GFS HAVE A FAIRLY FLAT RIDGE BUILD OVER
THE EASTERN US. ANOTHER SYSTEM WILL RIDE OVER THE RIDGE BRINGING
ANOTHER CHANCE FOR PRECIPITATION MONDAY NIGHT INTO TUESDAY.

AS PER MOS GUIDANCE/NAEFS/ECMWF MODERATED TEMPERATURES TO ABOVE
NORMAL VALUES SUNDAY THROUGH WEDNESDAY.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
COLD FRONT HAS SHIFTED EAST OF THE RIDGES BUT MVFR AND IFR
CONDITIONS VIA CEILINGS AND POST FRONTAL RAIN CAN BE EXPECTED
THROUGH THE EVENING. GRADUAL IMPROVEMENT TO VFR IS FORECAST FOR
ALL BUT THE NORTHERN TERMINALS DURING THE OVERNIGHT, BUT
CONDITIONS WILL REDETERIORATE TO JUST ABOVE MVFR LEVELS ON
WEDNESDAY AS STRATOCUMULUS AND SCATTERED SHOWERS FORM UNDER
CROSSING UPPER LOW PRESSURE.

HIGH PRESSURE WILL BUILD IN WEDNESDAY NIGHT AND THURSDAY BRINGING
A RETURN TO VFR CONDITIONS THROUGH THE PERIOD. POSSIBLE MVFR IN
PATCHY FOG MAY DEVELOP WEDNESDAY NIGHT. THE NEXT CHANCE FOR
RESTRICTIONS WILL BE WITH THE PASSAGE OF THE CLIPPER-TYPE SYSTEM
ON FRIDAY AND FRIDAY NIGHT AND AGAIN ON SATURDAY NIGHT AND SUNDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

15/02
Hazardous weather outlook, May 3, 3:46 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
346 PM EDT TUE MAY 3 2011

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-042000-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
346 PM EDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 4:04 PM EDTFrost AdvisoryPBZBelmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more17 hr

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.